Letters

Catatonic stupor after “ecstasy”

BMJ 1994; 308 doi: https://doi.org/10.1136/bmj.308.6930.717b (Published 12 March 1994) Cite this as: BMJ 1994;308:717
  1. J W Y Lee
  1. Tokanui Hospital, Te Awamutu, New Zealand.

    EDITOR, - D L Maxwell and colleagues report two cases of catatonic stupor in patients who had taken 3,4-methylenedioxymethamphetamine (“ecstasy”).1 I doubt whether the patients exhibited sufficient features to justify the diagnosis of catatonic stupor.

    Catatonia is a behavioural neurological syndrome characterised by abnormal motor behaviour and periods of extreme hyperactivity and hypoactivity.2 Mutism and stupor are common, but alone they are not pathognomonic. Several organic conditions associated …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe